Pregnant After Using Withdrawal?

I had sex and used withdrawal, but I could feel some fluid inside my vagina. Now I think I'm pregnant, but I don't remember when my last period was. I have no signs except that I've been feeling sick to my stomach for the past week.

Question:
ABOUT THE EXPERT

Peg Plumbo CNM

Peg Plumbo has been a certified nurse-midwife (CNM) since 1976. She has assisted at over 1,000 births and currently teaches in the... Read more

I'm sorry that you have found yourself in such a predicament. As you know, withdrawal as a method of birth control is not very reliable nor does it protect you against sexually transmitted diseases.

Nausea is only one symptom of pregnancy. If you had sex at midcycle, you could have received the "morning after pill," which would have prevented conception. You might think about that if there is a next time.

It is very important that you go to a doctor, health department or Planned Parenthood clinic as soon as possible for a test and an exam. If you are pregnant, they can counsel you about your options, and if you are not pregnant, you can get on some reliable method of birth control.

Above all, don't panic. Find someone who you can confide in and take one step at a time. I hope your partner is supportive of you in your anguish and will be there for you.

I wish you the best.

Answer:
Need Advice?
Get answers from iVillage experts and other moms just like you!
ASK YOUR QUESTION
Question Details
Subject
  1. Pick a subject:
Connect with 1,039,394 members just like you
Share your knowledge, ask questions.